MAUDE Adverse Event Report: GN HEARING A/S GN HEARING A/S; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING A/S; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20863700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the charger overheated and is totally melted with black residue coming out off it, charger is clearly melted at the point of connection to the power cord.Patient also burned their finger however it did not require medical attention.This is an initial report.
 
Additional Manufacturer Narrative
Manufacturer ref: (b)(4).Trended case analysis: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.It has been reported that -charger is clearly melted at the point of connection to the power cord.Patient also burned their finger however it did not require medical attention'.Original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.This is an initial report.A final report will be submitted on completion of risk assessment and dhr findings.
 
Additional Manufacturer Narrative
Manufacturer ref: # (b)(4).Trended case analysis: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.It has been reported that -charger is clearly melted at the point of connection to the power cord.Patient also burned their finger however it did not require medical attention'.Original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.This is an initial report.A final report will be submitted on completion of risk assessment and dhr findings.(b)(6) 2023.Correction: d9 - unticked "device received" and deleted "date received" - -device has not been receivet by manufacturer.A dhr review have been completed.No deviation or changes were found during manufacturing of the device manufacturers investigation is final,.This is a final report.
 
Event or Problem Description
It is reported that the charger overheated and is totally melted with black residue coming out off it, charger is clearly melted at the point of connection to the power cord.Patient also burned their finger however it did not require medical attention.This is an initial report.27jul2023 no further follow up has been received.

Brand Name
GN HEARING A/S
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lauptrupbjerg 7
ballerup 2450
DA  2450
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2850
DA   2850
MDR Report Key17238030
Report Number3005650109-2023-00087
Device Sequence Number7063986
Product Code OSM
UDI-Device Identifier05708296147137
UDI-Public05708296147137
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20863700
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown